[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.167.142.229. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
December 1984

Delayed Hypersensitivity in Drug-Induced Toxic Epidermal Necrolysis (TEN)-Reply

Author Affiliations

Department of Dermatology Tohoku University School of Medicine Sendai 980, Japan

Arch Dermatol. 1984;120(12):1555. doi:10.1001/archderm.1984.01650480017003

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

In Reply.—  We appreciate the thoughtful comments from Drs Wolf and Livni. We totally agree with them that it is possible to demonstrate delayed hypersensitivity even in cases with clinical manifestation of immediate hypersensitivity type and that such positive test results may not mean a direct role of cellular immunity in the pathogenesis of the disease. However, we do not think that we need not to pay any attention to the importance of the demonstrability of a delayed hypersensitivity reaction to a causative drug in a case of a drug eruption, such as TEN. We think that nobody would deny the possibility that a kind of hypersensitivity reaction plays an important role, particularly when the site of the positive patch test reaction showed remarkable degenerative changes of the epidermis as compared with those found in ordinary allergic contact dermatitis (as in our case). Thus we suspected a possibility that an

First Page Preview View Large
First page PDF preview
First page PDF preview
×